Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting Rid of Zerit
Jan 8, 2004

Hello. I have been on Sustiva, Zerit and Abacavir since Jan 2000. I have been concerned about the possible facial wasting. The virus has been suppressed on this mix of drugs and I am doing well. However, I have been struggling with high levels of cholestoral, trygliecerides and high liver enzymes. I have none of the hepititis - B or C , non smoker and non drinker. I am on a med for the tri's and it works well. I have decided I want off Zerit. In Canada Viread is not available yet and my doctor suggested replacing Zerit with AZT in the interim because it is the lesser of the 2 evils unitl Viread is available. I think I have some facial wasting and want off Zerit. What do you think about the AZT which i have read also is a culprit to the facial wasting. I was on AZT for 2 years. I was diagnosed in 1997 and started drug therapy then.

Your thoughts appreciated.

Response from Dr. Henry

Most studies have suggested that fat wasting occurs less often with AZT then with D4T so that switch is often done even before any fat is lost. D4T can also contribute to the increased lipids (perhaps more so then AZT). Nevirapine may be marginally more fat friendly then Sustiva. I have numerous patients such as yourself on Trizivir + Nevirapine or atazanavir as a potent fat friendly regimen as another option (I also often use tenofovir in this setting). KH



Previous
Regaining fat in the wrong places
Next
A good combination?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement